Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 1, NWS Hastings, NE

February 28, 2012Jewell County, Mitchell County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Feb 28, 2012, 5:18 PM CST for Jewell County, Mitchell County, Kansas. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2012, 5:18 PM CST (23:18 UTC)
Expired
Feb 28, 2012, 6:00 PM CST
In force
42 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jewell County, KS, Mitchell County, KS

The radar

The Grand Island radar (KUEX), 99 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 5:28 PM CSTTORNADO5 Se Randall, KSEF0 TORNADO TRACKED FOR TWO MILES FROM 5 MILES SOUTHEAST OF RANDALL TO 6 MILES EAST-SOUTHEAST OF RANDALL. ONE FARM STRUCK...WITH DAMAGE INCLUDING METAL ROOF TORN OFF OUTBUILDING AND TREES SHEARED OFF.
Feb 28, 5:30 PM CSTTSTM WND DMG5 Se Randall, KSDAMAGE TO OUT BUILDINGS AND HOUSE. POWER POLLS BROKEN AND FELL ON C ROAD BETWEEN ROADS 290 AND 300. HALF INCH HAIL WAS ALSO REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 3:53 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2012-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2012-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 396 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1369 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
396 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

337 
WUUS53 KGID 282318
SVRGID
KSC089-123-290000-
/O.NEW.KGID.SV.W.0001.120228T2318Z-120229T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
518 PM CST TUE FEB 28 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
  MITCHELL COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 600 PM CST

* AT 516 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  NORTHWEST OF BELOIT...AND MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JEWELL...SCOTTSVILLE...RANDALL...MANKATO...MONTROSE AND FORMOSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3922 9849 3945 9849 3981 9822 3982 9793
      3933 9795 3923 9821
TIME...MOT...LOC 2318Z 225DEG 57KT 3955 9814
WIND...HAIL 60MPH 1.00IN

$$

GUERRERO
2 follow-up statements
555 
WWUS53 KGID 282348
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
548 PM CST TUE FEB 28 2012

KSC089-123-290000-
/O.CON.KGID.SV.W.0001.000000T0000Z-120229T0000Z/
MITCHELL KS-JEWELL KS-
548 PM CST TUE FEB 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JEWELL AND NORTHERN MITCHELL COUNTIES UNTIL 600 PM CST...

AT 544 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTH OF JEWELL...OR 8 MILES NORTH OF BELOIT...MOVING NORTHEAST AT 65
MPH.

LOCATIONS IMPACTED INCLUDE...
  SCOTTSVILLE...RANDALL...MONTROSE AND FORMOSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3943 9819 3949 9846 3962 9836 3977 9819
      3982 9793 3945 9795
TIME...MOT...LOC 2348Z 225DEG 57KT 3962 9809
WIND...HAIL 60MPH 1.00IN

$$

GUERRERO
644 
WWUS53 KGID 290004
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
604 PM CST TUE FEB 28 2012

KSC089-123-290014-
/O.EXP.KGID.SV.W.0001.000000T0000Z-120229T0000Z/
MITCHELL KS-JEWELL KS-
604 PM CST TUE FEB 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEWELL AND
NORTHERN MITCHELL COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. HOWEVER...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR 
NEW STORM DEVELOPMENT ACROSS NORTHERN JEWELL COUNTY.

LAT...LON 3943 9819 3949 9846 3962 9836 3977 9819
      3982 9793 3945 9795
TIME...MOT...LOC 2348Z 225DEG 57KT 3962 9808

$$

GUERRERO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 4:01 PM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Feb 28, 4:01 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
401 PM CST TUE FEB 28 2012

.SHORT TERM...TONIGHT AND WEDNESDAY. MAIN FORECAST CONCERN WILL BE
THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. LATEST RADAR SHOWS
THE SHOWERS AND THUNDERSTORMS THAT DEVELOPED ACROSS THE FORECAST
AREA THIS MORNING HAVE MOVED OUT OF THE AREA. SURFACE ANALYSIS HAS
THE SURFACE LOW IN NORTHEAST COLORADO. A WARM FRONT EXTENDS TO THE
EAST FROM THE LOW AND COLD FRONT TO THE SOUTH. SATELLITE HAS
CLEARING BEHIND THE COLD FRONT. EXPECT THUNDERSTORMS TO DEVELOP
ALONG THE COLD FRONT THIS AFTERNOON THEN MOVE TO THE NORTHEAST
THROUGH THE EVENING...THEN BE OUT OF THE AREA BY MIDNIGHT. MOST
UNSTABLE CAPE VALUES ARE AROUND 750 TO 1000 J/KG DEPENDING ON THE
MODEL AND SHOULD BE ENOUGH TO GET THE THUNDERSTORMS GOING. THE SHEAR
IS STRONG ENOUGH TO MAINTAIN THUNDERSTORMS DURING THE LATE AFTERNOON
INTO THE EVENING. LATE THIS EVENING THE PRECIPITATION WILL BE MORE
RAIN AND AS COLDER AIR MOVES INTO THE AREA IN THE NORTHWEST THE RAIN
MAY MIX WITH SNOW.

BEHIND THIS SYSTEM LATE TONIGHT THE WINDS FROM THE WEST WILL
CONTINUE TO BE BREEZY. SKIES WILL CLEAR OUT AS THE SYSTEM MOVES OFF
TO THE NORTHEAST. WINDS CONTINUE ON WEDNESDAY BUT AS THE PRESSURE
GRADIENT LOOSENS DURING THE AFTERNOON WINDS WILL START TO DIMINISH.
MUCH DRIER AIR MOVES INTO THE AREA BEHIND THIS SYSTEM AS WELL AND
WITH MIXING DOWN DRIER AIR HAVE KEPT THE DEW POINTS LOWER DURING THE
AFTERNOON ON WEDNESDAY. WILL HAVE TO CONTINUE TO MONITOR THIS AREA
FOR FIRE WEATHER CONCERNS DURING THE AFTERNOON.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY.

BY THURSDAY MORNING...THE NEXT UPPER LEVEL SHORTWAVE WILL PROGRESS
INTO THE COLORADO ROCKIES WHILE A LOW AMPLITUDE RIDGE WILL BUILD
ACROSS THE PLAINS. SOUTHERLY FLOW WILL RETURN TO THE PLAINS HELPING
INCREASE TEMPERATURES ON THURSDAY. HOWEVER...AHEAD OF THE
SHORTWAVE...A SURFACE BOUNDARY WILL PUSH THROUGH THE WESTERN PORTION
OF THE  CWA BY AROUND NOON ON THURSDAY AND COMPLETELY THROUGH THE
CWA BY AFTERNOON/EARLY EVENING. WITH THIS INITIAL PUSH...A WIND
SHIFT TO WEST NORTHWEST CAN BE EXPECTED THROUGH THE AFTERNOON HOURS
ON THURSDAY.

THE MAIN SHORTWAVE WILL BEGIN TO SLIDE INTO THE REGION BEGINNING
THURSDAY NIGHT. BOTH THE GFS AND THE EC SUGGEST A PRECIPITATION BAND
WILL BEGIN TO DEVELOP AFTER 0Z FRIDAY SETTING UP ACROSS SOUTHERN
NEBRASKA AND NORTHERN KANSAS. SOME ISENTROPIC LIFT IS ALSO PRESENT
AMONG BOTH MODELS OVER THE SAME AREA MAINLY THROUGH 12Z FRIDAY AND
THEN CONTINUES TO SHIFT EAST WITH THE MAIN WAVE ENERGY. BOTH MODELS
ALSO KEEP PRECIPITATION AROUND THROUGH 18Z FRIDAY. THERE REMAINS
SOME QUESTION AS TO PRECIPITATION TYPE. MODEL SOUNDINGS FROM BOTH
THE GFS AND THE EC SUGGEST SNOW. HOWEVER...WITH THE ONSET OF
PRECIPITATION AND ALSO TOWARDS THE END OF THE EVENT...TEMPERATURES
WILL LIKELY BE AT OR NEAR 40 DEGREES SUGGESTING THE POSSIBILITY FOR
A RAIN SNOW MIX AND OR JUST RAIN. THEREFORE...DECIDED TO LEAVE A
RAIN SNOW MIX IN THE FORECAST AND MENTION RAIN FOR THE SOUTHERN
PORTIONS OF THE CWA TOWARDS THE END OF THE SYSTEM WHERE TEMPERATURES
CLIMB ABOVE 40.

WITH THE PASSAGE OF THE FRONTAL BOUNDARY ON THURSDAY...DECIDED TO
LOWER HIGH TEMPERATURES SLIGHTLY AS THE FRONT WILL LIKELY MOVE
THROUGH BEFORE THE MAIN HEATING OF THE DAY. HIGH TEMPERATURES ON
FRIDAY MAY ALSO NEED TO BE LOWERED SLIGHTLY WITH THE ONSET OF
PRECIPITATION DURING THE DAY.

BEHIND THE SYSTEM...AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD BACK
INTO THE REGION BEGINNING ON SATURDAY AND WILL REMAIN ACROSS THE
AREA THROUGH THE REST OF THE LONG TERM PERIOD. NO PRECIPITATION IS
EXPECTED AND WHILE FRIDAY WILL BE THE COOLEST DAY OF THE
PERIOD...EACH SUBSEQUENT DAY WILL LIKELY BE SLIGHTLY WARMER WITH
MONDAY THE WARMEST DAY OF THE PERIOD WITH SEVERAL SITES NEAR 60
DEGREES.

&&

.PREV DISCUSSION... /ISSUED 1115 AM CST TUE FEB 28 2012/

AVIATION...18Z TAF. SHOWERS AND THUNDERSTORMS ARE ALREADY
DEVELOPING ALONG A WARM FRONT THAT IS LIFTING NORTH THROUGH THE
AREA. AFTER THESE MOVE THROUGH THERE WILL LIKELY BE A BREAK BEFORE
A LINE OF THUNDERSTORMS MOVE THROUGH THE AREA THIS EVENING ALONG
WITH THE COLD FRONT. WINDS WILL TURN TO THE WEST AFTER THE FRONT
MOVES THROUGH AND CLOUDS WILL GRADUALLY DISSIPATE DURING THE
EVENING. WINDS WILL CONTINUE TO BE STRONG THROUGH THE NIGHT AND
INTO WEDNESDAY MORNING.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR KSZ005-006-017-018.

&&
Hazardous weather outlook, Feb 28, 4:24 PM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
424 PM CST TUE FEB 28 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
291200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
424 PM CST TUE FEB 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA LATE THIS
AFTERNOON INTO THE EARLY EVENING. THERE IS POTENTIAL FOR A FEW
THUNDERSTORMS TO BECOME SEVERE...WITH HAIL TO THE SIZE OF
QUARTERS AND DAMAGING WIND GUSTS OF 60 MPH THE PRIMARY HAZARDS.
ISOLATED TORNADOES ARE ALSO POSSIBLE.

A WIND ADVISORY IS IN EFFECT FOR PHILLIPS...ROOKS...SMITH...AND
OSBORNE COUNTIES OF NORTH CENTRAL KANSAS THIS AFTERNOON. PLEASE
REFER TO THE LATEST WIND ADVISORY MESSAGE FOR ADDITIONAL
INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ON WEDNESDAY...BREEZY CONDITIONS WILL CONTINUE THROUGH THE MORNING
HOURS. WEST WINDS WITH SPEEDS OF 20 TO 30 MPH AND GUSTS NEAR 40
MPH WILL BE POSSIBLE...PRIMARILY ACROSS SOUTH CENTRAL NEBRASKA.
DURING THE AFTERNOON...THE COMBINATION OF GUSTY WINDS...ABOVE
AVERAGE TEMPERATURES AND LOWER DEWPOINTS WILL RESULT IN AN
ELEVATED FIRE DANGER ACROSS AREAS ALONG AND WEST OF A LINE FROM
SUMNER NEBRASKA TO BELOIT KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Feb 28, 4:36 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
436 PM CST TUE FEB 28 2012

NEZ046-047-061-062-282300-
BUFFALO NE-HALL NE-HOWARD NE-SHERMAN NE-
436 PM CST TUE FEB 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN...
SOUTHWESTERN HOWARD...NORTHWESTERN HALL AND NORTHEASTERN BUFFALO
COUNTIES UNTIL 500 PM CST...

AT 433 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR POOLE...OR 18 MILES NORTHEAST OF KEARNEY...
MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RAVENNA...
  ROCKVILLE...
  BOELUS...
  FARWELL...
  DANNEBROG...

THIS STORM MAY INTENSIFY AND SHOWS SIGNS OF WEAK ROTATION...SO BE
CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL
CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS
FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4127 9872 4114 9845 4080 9890 4092 9908
TIME...MOT...LOC 2235Z 220DEG 43KT 4095 9889

WESELY
Local storm report, Feb 28, 4:41 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
441 PM CST TUE FEB 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             4 NNE TIPTON            39.39N 98.44W
02/28/2012  E0.25 INCH       MITCHELL           KS   TRAINED SPOTTER

            PEA SIZED HAIL MIXED WITH HEAVY RAIN.

&&

SROSSI
Special weather statement, Feb 28, 4:49 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
449 PM CST TUE FEB 28 2012

KSZ007-019-282315-
JEWELL KS-MITCHELL KS-
449 PM CST TUE FEB 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR JEWELL AND NORTHERN MITCHELL
COUNTIES UNTIL 515 PM CST...

AT 447 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GLEN ELDER...OR 9 MILES WEST OF BELOIT...
MOVING NORTHEAST AT 50 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BELOIT...
  IONIA...
  SCOTTSVILLE...
  ESBON...
  JEWELL...
  RANDALL...
  MANKATO...
  BURR OAK...
  MONTROSE...
  FORMOSO...
  LOVEWELL STATE PARK...
  WEBBER...

LAT...LON 3951 9848 4000 9850 4000 9793 3949 9793
      3940 9824
TIME...MOT...LOC 2248Z 216DEG 42KT 3952 9825

GUERRERO
Special weather statement, Feb 28, 4:58 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
458 PM CST TUE FEB 28 2012

NEZ046-047-282330-
HOWARD NE-SHERMAN NE-
458 PM CST TUE FEB 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERMAN AND WESTERN
HOWARD COUNTIES UNTIL 530 PM CST...

AT 456 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RAVENNA...OR 27 MILES WEST OF GRAND
ISLAND...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ROCKVILLE...
  BOELUS...
  ASHTON...
  FARWELL...
  ELBA...
  COTESFIELD...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4139 9832 4104 9864 4105 9900 4140 9869
TIME...MOT...LOC 2258Z 215DEG 34KT 4107 9884

WESELY
Special weather statement, Feb 28, 5:12 PM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
512 PM CST TUE FEB 28 2012

KSZ007-018-019-290000-
JEWELL KS-MITCHELL KS-OSBORNE KS-
512 PM CST TUE FEB 28 2012

...SIGNIFICANT WEATHER ADVISORY FOR JEWELL...MITCHELL AND EXTREME
NORTHEASTERN OSBORNE COUNTIES UNTIL 600 PM CST...

AT 510 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GLEN ELDER...OR 7 MILES WEST OF BELOIT...
MOVING NORTHEAST AT 65 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  IONIA...
  SCOTTSVILLE...
  JEWELL...
  ESBON...
  RANDALL...
  MANKATO...
  BURR OAK...
  MONTROSE...
  FORMOSO...
  LOVEWELL STATE PARK...
  WEBBER...

LAT...LON 4000 9850 4000 9792 3923 9794 3922 9850
TIME...MOT...LOC 2312Z 213DEG 56KT 3953 9822

GUERRERO
Local storm report, Feb 28, 5:17 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
517 PM CST TUE FEB 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             8 NW BELOIT             39.55N 98.21W
02/28/2012  E0.25 INCH       MITCHELL           KS   PUBLIC

            PEA SIZE HAIL CURRENTLY FALLING AND COVERING THE GROUND.

&&

SALTZMAN

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 3:58 AM CSTWind AdvisoryGIDOsborne, Phillips, Rooks, Smith14 hr
Feb 28, 4:09 PM CSTSpecial Weather StatementGIDMitchell51 min
Feb 28, 4:49 PM CSTSpecial Weather StatementGIDJewell26 min
Feb 28, 5:12 PM CSTSpecial Weather StatementGIDJewell, Mitchell48 min
Feb 28, 5:20 PM CSTSpecial Weather StatementGIDOsborne, Smith40 min
Feb 28, 5:24 PM CSTTornado WarningGIDJewell, Mitchell26 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.